This image is not available for purchase in your country.

Patient affected by ergot poisoning

Patient affected by ergot poisoning

M325/0033

Rights Managed

This image is not available for purchase in your country.

Please contact your Account Manager if you have any query.

Credit

NATIONAL LIBRARY OF MEDICINE / SCIENCE PHOTO LIBRARY NATIONAL LIBRARY OF MEDICINE / SCIENCE PHOTO LIBRARY

Caption

Ergot poisoning. Historical photograph of a patient affected by convulsive ergot poisoning (ergotoxicosis) being supported by a doctor. Ergot is a fungus (Claviceps purpurea) that infects cereal plants. Eating food made from infected cereals leads to poisoning, as the fungus contains deadly alkaloids. Convulsive ergotism causes seizures, headaches, nausea, itching skin and hallucinations. It can lead to psychosis. It can also cause constriction of the blood vessels in the extremities, which can lead to the loss of fingers and toes, and other gangrenous symptoms.

Release details

Model release not available. Property release not required.

 {{ i.shot_duration ? i.shot_duration + ' ' : '' }}{{ i.shot_uhd ? '4K ' : i.hires ? 'HD ' : '' }}{{ i.spl_number }} R{{ i.license }}

  • Add to board
  • Similar {{ mediaType(i) }}